Alert archive / Georgia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 81, NWS Atlanta, GA

June 5, 2014Clayton County, Coweta County, Fayette County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 5, 2014, 10:08 PM EDT for Clayton County, Coweta County, Fayette County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2014, 10:08 PM EDT (02:08 UTC)
Expired
Jun 5, 2014, 10:44 PM EDT
In force
36 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Clayton County, GA, Coweta County, GA, Fayette County, GA

The radar

The Atlanta radar (KFFC), 8 km from the middle of the area, began a volume at 02:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.1 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2014-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2233 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2014-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2233 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
995 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

382 
WUUS52 KFFC 060208
SVRFFC
GAC063-077-113-060300-
/O.NEW.KFFC.SV.W.0081.140606T0208Z-140606T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1008 PM EDT THU JUN 5 2014

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CLAYTON COUNTY IN NORTH CENTRAL GEORGIA
  FAYETTE COUNTY IN NORTH CENTRAL GEORGIA
  COWETA COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 1100 PM EDT

* AT 1005 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR NEWNAN...
  MOVING EAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  TYRONE...SHARPSBURG...TURIN...PEACHTREE CITY...SENOIA...
  FAYETTEVILLE...JONESBORO...BROOKS AND WOOLSEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

&&

LAT...LON 3339 8488 3351 8481 3351 8472 3350 8461
      3352 8459 3354 8432 3325 8445 3325 8451
      3322 8451
TIME...MOT...LOC 0208Z 292DEG 21KT 3343 8472

$$
1 follow-up statement
317 
WWUS52 KFFC 060244
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1044 PM EDT THU JUN 5 2014

GAC063-077-113-060254-
/O.CAN.KFFC.SV.W.0081.000000T0000Z-140606T0300Z/
COWETA GA-FAYETTE GA-CLAYTON GA-
1044 PM EDT THU JUN 5 2014

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CLAYTON...FAYETTE AND
NORTHERN COWETA COUNTIES IS CANCELLED...

THE THUNDERSTORM HAS WEAKENED AND HAS MOVED OUT OF THE WARNING AREA. 
THEREFORE THE WARNING HAS BEEN CANCELLED.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

LAT...LON 3339 8488 3351 8481 3351 8472 3350 8461
      3352 8459 3354 8432 3325 8445 3325 8451
      3322 8451
TIME...MOT...LOC 0244Z 294DEG 33KT 3327 8437

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 7:30 PM EDT, 2 hours 38 minutes earlier.

Area forecast discussion, Jun 5, 7:30 PM EDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
730 PM EDT THU JUN 5 2014

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...

WHILE SOME STORM INITIATION HAS OCCURRED ACROSS EAST CENTRAL GA
THIS AFTERNOON IN A MODERATELY UNSTABLE AIRMASS...CANNOT RULE OUT
SOME STRONG AND ISOLATED SEVERE DEVELOPMENT BEFORE THE MAIN
FORECAST CONCERN APPROACHES THE CWA THIS EVENING.

ALL EYES ON AN IMPRESSIVE MCC APPROACHING WESTERN TENNESSEE AND
PROGGED TRACK TO IMPINGE UPON WESTERN BORDER CLOSE TO 23Z THIS
EVENING. CAN PRETTY MUCH THROW MODEL GUIDANCE OUT THE WINDOW AS
NOTHING HAS HAD GOOD HANDLE ON THIS...EXCEPT FOR ORIENTATION OF VORT
MAXES IN THE 12Z GFS. WITH A PLETHORA OF LATENT HEAT RELEASE AND A
RESULTANT MESOLOW ALREADY ACCOMPANYING THIS SYSTEM...IT HAS CREATED
ITS OWN ROBUST ENVIRONMENT THAT WILL LIKELY HOLD AS AN MCV DRIVING
ADDITIONAL STORM DEVELOPMENT INTO THE OVERNIGHT PERIOD. IT IS
CURRENTLY TRACKING ALONG A QUASI-STATIONARY FRONT ACROSS THE
TENNESSEE VALLEY/SOUTHERN APPALACHIANS AND ENCOUNTERING OTHER
DOWNSTREAM CONVECTION. THINKING THIS CLUSTER WILL FAVOR A SLIGHTLY
MORE SOUTHWARD TURN INTO AN AXIS OF MUCAPE NEAR 3000 J/KG. UPSTREAM
OFFICES HAVE REPORTED STRONG ENHANCED WINDS ALONG THE NORTHERN BACK
SIDE OF THE COMPLEX WITH STRONG PRESSURE FALLS ALSO NEAR 8-MB.
THUS...CANNOT RULE OUT WAKE LOW INFLUENCE PERHAPS MORE FOR NORTHERN
PORTIONS OF CWA OVERNIGHT AS WELL. DIFFICULT TO SAY HOW THIS ALREADY
MATURE COMPLEX WILL HOLD UP AS IT MAY WEAKEN AS WELL BEFORE REACHING
GEORGIA. ALL CONSIDERED...HAVE DECIDED TO UP POPS TO LIKELY ACROSS
WESTERN PORTIONS OF THE AREA IN THE 00-05Z PERIOD SPREADING
SOUTHEASTWARD INTO CENTRAL GA FOR STORMS AND INCLUDED WORDING OF
CHANCE FOR DAMAGING WINDS AND FREQUENT LIGHTNING. CANNOT RULE OUT
SOME LARGE HAIL AS WELL THOUGH NOT AS BIG OF THREAT AS THE DAMAGING
WINDS. AFTER A RECENT COORDINATION CALL WITH SPC...A MODERATE RISK
LOOKS TO BE EXTENDED ACROSS NORTHWEST GA TO INCLUDE AS FAR EAST AS
THE ATLANTA METRO AREA.

THE EVOLUTION OF THE AFOREMENTIONED SYSTEM WILL LARGELY DICTATE
PLACEMENT OF RESIDUAL BOUNDARIES AND POSSIBLE FOCUS FOR CONVECTION
FRIDAY. ANOTHER IMPULSE IN THE PESKY NW FLOW ALOFT IS PROGGED IN
OVERALL MODEL CONSENSUS TO APPROACH THE NORTHERN PORTION OF THE AREA
AFTER 18Z FRIDAY SO HAVE RAMPED HIGH END CHANCE POPS AGAIN BUT MUCH
UNCERTAINTY EXISTS FOR THIS. THE GFS HAS COOLER 500-MB TEMPS THAN
TODAY SO THERE MAY BE A GREATER RISK FOR LARGE HAIL WITH ANY STORM
DEVELOPMENT IN ADDITION TO DAMAGING WINDS AND FREQUENT LIGHTNING.

BAKER

LONG TERM /SATURDAY THROUGH THURSDAY/...

NO CHANGES HAVE BEEN MADE TO THE EXTENDED. STILL LOOKS LIKE SEVERAL
SOUTHEASTWARD MOVING SHORT WAVES WILL AFFECT THE CWA. TOWARD THE
END OF THE PERIOD AN UPPER CLOSED LOW EXPECTED TO FORM OVER THE
OHIO VALLEY. PREVIOUS DISCUSSION IS INCLUDED BELOW.

41

PREVIOUS LONG TERM...
LONG RANGE MODELS CONTINUE TO SHOW AN ACTIVE WEATHER PATTERN
THROUGH THE EXTENDED PERIODS. FOR SATURDAY... MODELS SHOW AN UPPER
DISTURBANCE PUSHING ACROSS THE OHIO AND TN VALLEYS WHILE A WEAK
FRONTAL BOUNDARY MEANDERS ACROSS THE FORECAST AREA. THIS COUPLED
WITH 1500-2500 J/KG OF CAPE SHOULD HAVE NO TROUBLE SUPPORTING
SCATTERED STORMS ON SATURDAY. CANNOT RULE OUT A FEW OF THESE
STORMS BECOMING STRONG SATURDAY AFTERNOON AND EVENING. ALTHOUGH
THE FRONT PUSHES NORTH BY EARLY SUNDAY IN RESPONSE TO A SURFACE
LOW PUSHING INTO THE MID- UPPER MS VALLEY... A LINGERING MOIST AND
UNSTABLE AIR MASS WILL SUPPORT ISOLATED TO SCATTERED AFTERNOON AND
EVENING STORMS ON SUNDAY... AND POSSIBLY AGAIN ON MONDAY. A LACK
OF FRONTAL FOCUS AND WEAK SHEAR VALUES SUGGEST STORMS ON SUNDAY
SHOULD BE THE TYPICAL DIURNALLY DRIVEN... SUMMER TIME PULSE
STORMS... AND REMAIN BELOW STRONG TO SEVERE LIMITS. ALTHOUGH ECMWF
AND GFS SHOW A WEAK FRONTAL BOUNDARY SAGGING INTO AT LEAST NORTH
GA ON MONDAY... THESE MODELS BEGIN TO DIFFER SIGNIFICANTLY BY
MONDAY AFTERNOON AND TUESDAY... WITH GFS SHOWING A STRONG UPPER
DISTURBANCE POSSIBLY ENHANCING STORM DEVELOPMENT ALONG THE FRONTAL
BOUNDARY ACROSS THE AREA ON MONDAY AND TUESDAY. THE ECMWF SHOWS
THE FRONT MEANDERING MAINLY JUST NORTH OF THE STATE ON
MONDAY...THEN LIFTING NORTH BY EARLY TUESDAY AS MONDAYS
DISTURBANCE CUTS OFF OVER THE MID MS VALLEY AND SLOWLY LIFTS OFF
TO THE NE ON WEDNESDAY-THURSDAY. WITH MUCH UNCERTAINTY IN THESE
LATER PERIODS... WILL SHOW CHANCE THUNDERSTORMS EACH AFTERNOON AND
EVENING AS AT MINIMUM... A MOIST AND UNSTABLE AIR MASS REMAINS IN
PLACE. OTHERWISE... A MOS BLEND OF TEMPS CONTINUE TO SHOW DAYTIME
HIGHS MOSTLY IN THE MID-UPPER 80S TO LOWER 90S... WHILE LOWS HOLD
STEADY IN THE 60S AND 70S THROUGH THE LONG TERM.

39

&&

AVIATION...
00Z UPDATE...
LINE OF STRONG CONVECTION APPROACHING THE ATLANTA METRO AREA WILL
SWEEP ACROSS NORTH GEORGIA THIS EVENING. METRO TAF SITES WILL SEE
MAIN IMPACTS FROM THESE STORMS BETWEEN 00Z AND 04Z WITH THE KAHN TAF
SITE EXPECTED TO SEE MAIN IMPACTS 02-06Z. ISOLATED TO SCATTERED
CONVECTION IN THE KCSG AND KMCN VICINITIES WILL HAVE THEIR MAIN
IMPACT 00-02Z. OTHERWISE MAINLY VFR CONDITIONS ARE EXPECTED OUTSIDE
OF CONVECTION THROUGH 06Z WITH SCATTERED AREAS OF MVFR OR LOWER
VISIBILITIES BETWEEN 06Z AND 14Z. WINDS WILL BE SOUTHWEST TO
NORTHWEST 6-10KT WITH STRONG GUSTS NEAR CONVECTION.

//ATL CONFIDENCE...00Z UPDATE...
MEDIUM.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          69  89  67  88 /  40  40  30  30
ATLANTA         71  87  69  87 /  60  40  30  30
BLAIRSVILLE     63  82  60  83 /  40  40  30  30
CARTERSVILLE    68  86  65  88 /  60  50  30  30
COLUMBUS        72  90  71  90 /  70  40  30  40
GAINESVILLE     69  86  67  85 /  40  40  30  40
MACON           70  91  69  91 /  60  40  30  40
ROME            68  86  65  89 /  60  50  30  30
PEACHTREE CITY  69  88  66  89 /  70  40  30  30
VIDALIA         73  92  72  89 /  50  40  40  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 10 PM EDT THIS EVENING FOR THE
FOLLOWING ZONES: BARTOW...CARROLL...CATOOSA...CHATTOOGA...
CHEROKEE...CLAYTON...COBB...COWETA...DADE...DOUGLAS...FANNIN...
FAYETTE...FLOYD...GILMER...GORDON...HARALSON...HEARD...
MERIWETHER...MURRAY...NORTH FULTON...PAULDING...PICKENS...POLK...
SOUTH FULTON...TROUP...WALKER...WHITFIELD.

&&

SHORT TERM...BAKER
LONG TERM....41
AVIATION...BAKER
Hazardous weather outlook, Jun 5, 5:18 PM EDT, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
518 PM EDT THU JUN 5 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-062130-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
518 PM EDT THU JUN 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...

...SCATTERED SEVERE STORMS EXPECTED THIS EVENING AND INTO TONIGHT
ACROSS NORTHWEST AND PARTS OF WEST CENTRAL GEORGIA...

WEATHER HAZARDS EXPECTED...
DAMAGING STRAIGHTLINE WINDS AND FREQUENT LIGHTNING WILL BE THE
MAIN THREAT...HOWEVER LARGE HAIL IS NOT OUT OF THE QUESTION. THE
MAIN THREAT AREA WILL BE MAINLY WEST OF ALINE FROM BLUE
RIDGE...TO ATLANTA...TO COLUMBUS.

DISCUSSION...
A LARGE AREA THUNDERSTORMS...SOME SEVERE...WERE MOVING ACROSS
SOUTHCENTRAL TENNESSEE AND NORTHERN ALABAMA. THIS AREA WILL MOVE
INTO NORTHWEST AND WEST CENTRAL GEORGIA THIS EVENING. THE
ATMOSPHERE WILL REMAIN UNSTABLE ACROSS NORTH AND CENTRAL GEORGIA
THROUGH TONIGHT...AND THIS WILL KEEP THE POTENTIAL FOR SCATTERED
SEVERE STORMS ACROSS NORTHWEST AND WEST CENTRAL GEORGIA THIS
EVENING. AS THE STORMS MOVE INTO EAST AND CENTRAL GEORGIA LATE
TONIGHT...THE ATMOSPHERE WILL STABILIZE SOMEWHAT...HOWEVER AN
ISOLATED SEVERE STORM REMAINS POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

A SERIES OF UPPER DISTURBANCES WILL INTERACT WITH A WEAK FRONTAL
BOUNDARY ACROSS THE AREA TO PRODUCE SCATTERED THUNDERSTORMS ON
FRIDAY AND SATURDAY. A FEW OF THESE STORMS COULD BE STRONG IN THE
AFTERNOON AND EVENING.

ALTHOUGH THE FRONT PUSHES NORTH BY SUNDAY... A MOIST AND UNSTABLE
AIR MASS WILL SUPPORT ISOLATED TO SCATTERED AFTERNOON AND EVENING
STORMS ON SUNDAY AND MONDAY.

ANOTHER COLD FRONT WILL PUSH INTO THE STATE ON TUESDAY AND HELP
ENHANCE STORM DEVELOPMENT FOR TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED THIS EVENING. ALSO...SPOTTERS ARE
ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY
GOING TO WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jun 5, 8:46 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
846 PM EDT THU JUN 5 2014

GAZ024-025-027-035>038-046>050-060115-
846 PM EDT THU JUN 5 2014

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN ROCKDALE...
OGLETHORPE...OCONEE...NEWTON...MORGAN...MADISON...BANKS...BARROW...
CLARKE...GREENE...JACKSON AND WALTON COUNTIES UNTIL 915 PM EDT...

AT 842 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM BANKS CROSSING TO 8 MILES WEST OF ATHENS
TO SOUTH OF CONYERS...MOVING EAST AT 40 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
ROCKDALE...OGLETHORPE...OCONEE...NEWTON...MORGAN...MADISON...BANKS...
BARROW...CLARKE...GREENE...JACKSON AND WALTON COUNTIES THROUGH 915 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE OAK HILL...
GUM CREEK...GEORGIA INTERNATIONAL HORSE PARK...MAGNET...YOUTH...
NICHOLASVILLE...WALNUT GROVE...GRATIS...CAMPTON...BETWEEN...
STATHAM...ARCADE...APPLE VALLEY...COMMERCE AND BANKS CROSSING.

&&

LAT...LON 3437 8338 3433 8339 3425 8333 3427 8330
      3425 8316 3427 8311 3423 8307 3417 8309
      3405 8297 3400 8289 3381 8299 3346 8340
      3343 8353 3352 8368 3349 8368 3350 8371
      3348 8375 3357 8413 3400 8363 3439 8343
TIME...MOT...LOC 0045Z 292DEG 36KT 3426 8336 3397 8353
          3359 8396
Special weather statement, Jun 5, 8:48 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
848 PM EDT THU JUN 5 2014

GAZ048-052-053-056>059-066>068-070-071-060115-
848 PM EDT THU JUN 5 2014

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN TROUP...
SPALDING...PIKE...NEWTON...MONROE...MERIWETHER...LAMAR...BUTTS...
COWETA...HEARD...HENRY AND JASPER COUNTIES UNTIL 915 PM EDT...

AT 846 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 7 MILES NORTHEAST OF MCDONOUGH TO HAMPTON
TO FRANKLIN...MOVING SOUTHEAST AT 40 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS TROUP...
SPALDING...PIKE...NEWTON...MONROE...MERIWETHER...LAMAR...BUTTS...
COWETA...HEARD...HENRY AND JASPER COUNTIES THROUGH 915 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BIRDIE...SUNNY SIDE...
ATLANTA MOTOR SPEEDWAY...FLIPPEN...MCDONOUGH...HAMPTON...POWERS
CROSSROADS...TURIN...SHARPSBURG...EXPERIMENT...HIGHLAND MILLS...
VAUGHN...BLACKSVILLE...LUELLA AND SENOIA.

&&

LAT...LON 3335 8525 3337 8459 3333 8452 3326 8449
      3326 8444 3339 8435 3355 8415 3341 8359
      3305 8409 3306 8497
TIME...MOT...LOC 0048Z 322DEG 34KT 3351 8407 3330 8430
          3329 8507
Special weather statement, Jun 5, 9:17 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
917 PM EDT THU JUN 5 2014

GAZ027-036>039-048>051-056-058>061-070>073-060145-
917 PM EDT THU JUN 5 2014

...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN WILKES...
TALIAFERRO...SPALDING...PUTNAM...OGLETHORPE...OCONEE...NEWTON...
MORGAN...MONROE...MADISON...LAMAR...JONES...BALDWIN...BUTTS...
CLARKE...GREENE...HANCOCK AND JASPER COUNTIES UNTIL 945 PM EDT...

AT 914 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM DANIELSVILLE TO CHAPPEL MILL...MOVING
SOUTHEAST AT 40 MPH.

WIND GUSTS OF 35 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS WILKES...
TALIAFERRO...SPALDING...PUTNAM...OGLETHORPE...OCONEE...NEWTON...
MORGAN...MONROE...MADISON...LAMAR...JONES...BALDWIN...BUTTS...
CLARKE...GREENE...HANCOCK AND JASPER COUNTIES THROUGH 945 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SALEM...ROSE
HILL...REESE...LIBERTY HILL...JOHNSTONVILLE...CHAPPEL MILL...
EUDORA...FARRAR...TURTLE COVE...NORTH ALCOVY...STARK...JACKSON...
DUNLAP...WINTERVILLE AND BARNETT SHOALS.

&&

LAT...LON 3344 8294 3292 8369 3295 8373 3291 8379
      3314 8419 3371 8343 3421 8320 3414 8304
      3401 8293 3398 8279 3399 8272
TIME...MOT...LOC 0118Z 302DEG 35KT 3411 8316 3366 8334
          3315 8406
Local storm report, Jun 5, 9:22 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
922 PM EDT THU JUN 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0317 PM     HAIL             1 ESE THE COLONY        33.00N  83.20W
06/05/2014  E1.50 INCH       BALDWIN            GA   COCORAHS

            HAIL WAS REPORTED SSE OF MILLEDGEVILLE. HAIL THE SIZE
            OF NICKELS TO PING PONG BALL SIZED HAIL FELL.

&&

EVENT NUMBER FFC1400660

AGIBBS
Special weather statement, Jun 5, 9:42 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
942 PM EDT THU JUN 5 2014

GAZ038-039-049>051-060>062-060215-
942 PM EDT THU JUN 5 2014

...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN WILKES...
WARREN...TALIAFERRO...PUTNAM...OGLETHORPE...MORGAN...GREENE AND
HANCOCK COUNTIES UNTIL 1015 PM EDT...

AT 938 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM VESTA TO ROCK EAGLE 4-H CENTER...MOVING
SOUTHEAST AT 40 MPH.

WIND GUSTS OF 35 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS WILKES...
WARREN...TALIAFERRO...PUTNAM...OGLETHORPE...MORGAN...GREENE AND
HANCOCK COUNTIES THROUGH 1015 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE HARMONY...ROCK EAGLE 4-H CENTER...CAREY...
WOODVILLE...GREENSBORO...VESTA...PHILOMATH...PARKS MILL...SWORDS...
CENTERVILLE...JACKSONVILLE...PHOENIX...JACKSONS CROSSROADS...RAYLE
AND CARTERS GROVE.

&&

LAT...LON 3365 8249 3363 8260 3360 8264 3349 8260
      3321 8295 3340 8348 3375 8306 3404 8297
      3399 8286 3398 8276 3399 8265 3398 8264
      3388 8260 3387 8256 3382 8259
TIME...MOT...LOC 0142Z 295DEG 35KT 3399 8288 3372 8297
          3342 8334
Special weather statement, Jun 5, 10:05 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1005 PM EDT THU JUN 5 2014

GAZ042-044-053>057-068-060230-
1005 PM EDT THU JUN 5 2014

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN SPALDING...PIKE...CARROLL...COWETA...FAYETTE...HENRY...CLAYTON AND
FULTON COUNTIES UNTIL 1030 PM EDT...

AT 1001 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MADRAS...MOVING SOUTHEAST AT 25 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
SPALDING...PIKE...CARROLL...COWETA...FAYETTE...HENRY...CLAYTON AND
FULTON COUNTIES THROUGH 1030 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE ARNCO-SARGENT...DUNAWAY GARDENS...ROSCOE...
NEWNAN...MADRAS...PALMETTO...CANNONGATE...THOMAS CROSSROADS...
TYRONE...TURIN...SHARPSBURG...BIRDIE...VAUGHN...ZETELLA AND DIGBEY.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3339 8425 3316 8437 3340 8490 3357 8481
TIME...MOT...LOC 0205Z 295DEG 23KT 3345 8476

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 8:14 PM EDTSpecial Weather StatementFFCBanks, Barrow, DeKalb, Gwinnett, Hall, Jackson and 2 more31 min
Jun 5, 8:18 PM EDTSpecial Weather StatementFFCClayton, Coweta, Fayette, Heard27 min
Jun 5, 8:35 PM EDTSpecial Weather StatementFFCLaurens, Montgomery, Treutlen25 min
Jun 5, 8:46 PM EDTSpecial Weather StatementFFCClarke, Jackson, Madison, Morgan, Newton, Oconee and 3 more29 min
Jun 5, 8:48 PM EDTSpecial Weather StatementFFCButts, Coweta, Heard, Henry, Lamar, Pike and 1 more27 min
Jun 5, 9:17 PM EDTSpecial Weather StatementFFCButts, Greene, Jasper, Jones, Madison, Monroe and 3 more28 min
Jun 5, 9:42 PM EDTSpecial Weather StatementFFCGreene, Hancock, Taliaferro, Wilkes33 min
Jun 5, 10:05 PM EDTSpecial Weather StatementFFCCoweta, Fayette25 min
Jun 5, 10:32 PM EDTSpecial Weather StatementFFCFayette, Henry, Pike, Spalding, Upson28 min
Jun 5, 10:34 PM EDTSpecial Weather StatementFFCHenry, Spalding26 min
Jun 5, 10:58 PM EDTSpecial Weather StatementFFCBibb, Crawford, Jones, Lamar, Monroe62 min
Jun 5, 11:45 PM EDTSpecial Weather StatementFFCBibb, Bleckley, Houston, Pulaski, Twiggs60 min
Jun 5, 11:57 PM EDTSevere Thunderstorm WarningFFCBibb, Bleckley, Dodge, Houston, Laurens, Peach and 2 more48 min
Jun 6, 12:36 AM EDTSevere Thunderstorm WarningFFCEmanuel, Johnson, Laurens, Montgomery, Treutlen39 min
Jun 6, 12:45 AM EDTSpecial Weather StatementFFCBibb, Twiggs, Wilkinson45 min
Jun 6, 12:46 AM EDTSpecial Weather StatementFFCBibb, Twiggs44 min
Jun 6, 1:11 AM EDTSpecial Weather StatementFFCEmanuel, Johnson49 min
Jun 6, 1:32 AM EDTSpecial Weather StatementFFCJefferson43 min
Jun 6, 1:47 AM EDTSpecial Weather StatementFFCWashington, Wilkinson43 min
Jun 6, 2:25 AM EDTSpecial Weather StatementFFCLaurens35 min
Jun 6, 2:49 AM EDTSpecial Weather StatementFFCMontgomery, Treutlen, Wheeler26 min
Jun 6, 2:54 AM EDTSpecial Weather StatementFFCLaurens51 min
Jun 6, 3:25 AM EDTSpecial Weather StatementFFCToombs35 min
Jun 6, 3:40 AM EDTSpecial Weather StatementFFCLaurens50 min
Jun 6, 3:53 AM EDTSpecial Weather StatementFFCDodge37 min
Jun 6, 4:14 AM EDTSpecial Weather StatementFFCTelfair, Wheeler46 min
Jun 6, 4:42 AM EDTSpecial Weather StatementFFCToombs33 min
Jun 6, 12:55 PM EDTSpecial Weather StatementFFCChattooga50 min
Jun 6, 2:44 PM EDTSpecial Weather StatementFFCNewton, Rockdale31 min
Jun 6, 3:03 PM EDTSpecial Weather StatementFFCBanks27 min
Jun 6, 3:13 PM EDTSpecial Weather StatementFFCHenry32 min
Jun 6, 3:26 PM EDTSpecial Weather StatementFFCWalton34 min
Jun 6, 3:27 PM EDTSpecial Weather StatementFFCButts33 min
Jun 6, 3:30 PM EDTSevere Thunderstorm WarningFFCBarrow, Walton30 min
Jun 6, 3:53 PM EDTSevere Thunderstorm WarningFFCButts, Jasper, Monroe52 min
Jun 6, 3:56 PM EDTSpecial Weather StatementFFCMeriwether, Pike34 min
Jun 6, 4:02 PM EDTSpecial Weather StatementFFCFayette28 min
Jun 6, 4:16 PM EDTSevere Thunderstorm WarningFFCBaldwin, Hancock, Jones, Putnam, Wilkinson44 min
Jun 6, 4:20 PM EDTSpecial Weather StatementFFCTroup25 min
Jun 6, 4:29 PM EDTSevere Thunderstorm WarningFFCBaldwin, Jones, Twiggs, Wilkinson46 min
Jun 6, 4:35 PM EDTSevere Thunderstorm WarningFFCTroup25 min
Jun 6, 4:43 PM EDTSpecial Weather StatementFFCLaurens32 min
Jun 6, 4:53 PM EDTSpecial Weather StatementFFCUpson37 min
Jun 6, 4:54 PM EDTSpecial Weather StatementFFCCoweta51 min
Jun 6, 4:56 PM EDTSevere Thunderstorm WarningFFCMeriwether, Troup49 min
Jun 6, 5:07 PM EDTSevere Thunderstorm WarningFFCDodge, Laurens28 min
Jun 6, 5:19 PM EDTSevere Thunderstorm WarningFFCEmanuel, Johnson, Laurens, Treutlen26 min
Jun 6, 5:33 PM EDTSpecial Weather StatementFFCCoweta27 min
Jun 6, 5:44 PM EDTSevere Thunderstorm WarningFFCEmanuel, Johnson, Laurens, Toombs, Treutlen46 min
Jun 6, 5:46 PM EDTSevere Thunderstorm WarningFFCEmanuel, Johnson, Laurens44 min
Jun 6, 5:59 PM EDTSpecial Weather StatementFFCTaylor31 min
Jun 6, 6:02 PM EDTSpecial Weather StatementFFCLamar, Pike28 min
Jun 6, 6:09 PM EDTSevere Thunderstorm WarningFFCMacon, Taylor51 min
Jun 6, 6:19 PM EDTSpecial Weather StatementFFCMonroe26 min
Jun 6, 6:24 PM EDTSevere Thunderstorm WarningFFCEmanuel, Toombs, Treutlen40 min
Jun 6, 6:35 PM EDTSpecial Weather StatementFFCDeKalb25 min
Jun 6, 6:38 PM EDTSpecial Weather StatementFFCTelfair, Wheeler67 min
Jun 6, 6:56 PM EDTSevere Thunderstorm WarningFFCDooly49 min
Jun 6, 6:58 PM EDTSpecial Weather StatementFFCJones, Monroe32 min
Jun 6, 7:01 PM EDTSevere Thunderstorm WarningFFCTelfair44 min
Jun 6, 7:12 PM EDTSpecial Weather StatementFFCWilcox48 min
Jun 6, 7:13 PM EDTSpecial Weather StatementFFCWilcox47 min
Jun 6, 7:29 PM EDTSpecial Weather StatementFFCMuscogee31 min
Jun 6, 7:33 PM EDTSevere Thunderstorm WarningFFCCrisp, Wilcox42 min
Jun 6, 7:55 PM EDTSpecial Weather StatementFFCCrisp, Telfair, Wilcox35 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.